Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Child has high grade fever, vomiting and loose motion. Giving meftal and paracetamol. Right medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
Question son is 6 years old boy, he is suffering from high grade fever which reaches to 103-104, we have given ibugelsic, meftal and also paracetamol injection. He has loose motions and vomitted as well. ..some 4 hrs back he had 104 fever when we gave him paracetamol injection. Now, again he has 103 fever and shivering in fever...we have given him Meftal....How long Meftal will take to show some effect? Is there anything we should consider? We are in touch with doctor though and he is saying that it is stomach viral which will take 4-5 days.
Posted Thu, 11 Apr 2013 in Infections
Answered by Dr. Divya Kuttikrishnan 2 hours later
Hi there,

Thanks for writing in.

Viral illness generally takes 3-5 days to recover from. So, Your doctor might be right.

Main thing to do is make sure your son is well hydrated. The high grade fever, vomiting and loose motion all tend to make the child severely dehydrated.

1. Give him clear soups, or kanji (rice gruel with a pinch of salt) , Probiotics like bifilac/sporlac etc.
2.ORS(Oral rehydration solution) like pedialyte.
3. Continue anti pyretics ibugesic and meftal to bring down the temperature as advised by the doctor.
4. Sponging the child with XXXXXXX warm water might help bring down the fever. Especially in the areas which tend to collect more heat like back of knees, armpits, forehead etc.

Meftal should normally show its effect within 30-60 minutes after taking the drug.

If the temperature is persistently at 103/104 or if your child has a severe headache , stiff neck, severe abdominal pain, severe sore throat or cough, please visit the doctor immediately.

Hope I have answered your queries. Do get back to me if you need further clarifications.

Wishing your son a speedy recovery.

Dr. Divya Kuttikrishnan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor